Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
K_man101

on acutane for the 2nd time

Recommended Posts

I've been on accutane since the beginning of april and i'm not see any good results, my face is getting worse but thats about it. Will it take long to kick in since this is my 2nd time around? I'm on 80 mgs right now. But am I just being to impatience? It really sucks, cause i was really happy that i was going back on it and now i'm kind of disappointed because my face has been getting worse. I go back to the derm the 4th so i'm gonna ask him about it and what not. But for anyone who has been on it before and took it a second time around, did it take longer to kick in since you have already been on? When I was on it the first time i saw a change in the first month and now the second time i just see my face getting worse. Its a downer and i hope this doesn't keep up for long.

Share this post


Link to post
Share on other sites

You're being much too impatient. Most people do not see results until the 3rd month or thereafter. I didn't see continuous improvement (i.e., no more new acne) until the start of the 4th month. I've taken Accutane before, too.

Share this post


Link to post
Share on other sites

I think the initial effects are more apparent the first time around because your body is not used to such a strong medication whereas the second course, the reaction is a lot more subtle.

I think that if you are on 80mg and it didn't work the first time, you should look into boosting your dosage. That's what I plan to do because I don't feel that it was strong enough the first time around since I saw results in a subtle way and they did not last. That says to me that a stronger dose should be the kick I need.

Share this post


Link to post
Share on other sites

same with me 123 i think im gunna go on another course i was on 80 mg's my first but i dont think raising up too 100 is worth it thats intense i might just do 40 and see how it goes

Share this post


Link to post
Share on other sites

One thing to be cautious of is that a lot of people do not realize they're not taking the pills properly. BE SURE you take it with a fatty meal, otherwise it won't absorb properly.

Share this post


Link to post
Share on other sites
One thing to be cautious of is that a lot of people do not realize they're not taking the pills properly. BE SURE you take it with a fatty meal, otherwise it won't absorb properly.

Share this post


Link to post
Share on other sites

The general accepted foods are the good fats, such as whole fat dairy, olive oil, avocado, salmon, etc. I always took mine with a glass of whole milk and toast with butter. It worked just fine for me. As a rule of thumb, if you're taking it with your largest meal of the day you should have enough fat in it, as long as your largest meal isn't dry lettuce with a piece of bread. ;) Hope that helps!

Share this post


Link to post
Share on other sites

Oh, this scares me! I'm thinking of going on a 2nd course. My acne is coming back after three years. It's mild right now, but I know my skin and it will get worse. I have scarring from before, which is why I want to go on it again. I don't want more.

Do you think you're having an initial breakout? Maybe they started you off at too high of a dose...?

Share this post


Link to post
Share on other sites

K-man, are you having any side effects at all? Like dryness of the lips or skin? This could help to let you know that the medicine is working in your body and it just may take a while to clear your skin.

Share this post


Link to post
Share on other sites
K-man, are you having any side effects at all? Like dryness of the lips or skin? This could help to let you know that the medicine is working in your body and it just may take a while to clear your skin.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×